Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 10, 2004, 9:56 PM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 9:56 PM CDT (02:56 UTC)
- Expired
- Apr 10, 2004, 11:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Beauregard Parish, LA, Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 110256 SVRLCH LAC011-115-110400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 956 PM CDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA BEAUREGARD PARISH IN SOUTHWEST LOUISIANA * UNTIL 1100 PM CDT * AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF NEW LLANO TO 13 MILES SOUTHWEST OF DERIDDER...AND MOVING NORTHEAST AT 25 MPH. * THIS STORM WILL BE NEAR... ROSEPINE...DERIDDER BY 1015 PM CDT NEW LLANO...LEESVILLE BY 1020 PM CDT FORT POLK BY 1030 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3115 9301 3115 9352 3067 9347 3071 9304 $$ WILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:16 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 10, 9:16 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 916 PM CDT SAT APR 10 2004 .DISCUSSION... SURFACE FRONT NOW LOCATED FROM NEAR TXK TO NW OF HOU WESTWARD TOWARD SAT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS MOVING EAST-SOUTHEAST AHEAD OF THE FRONTAL BOUNDARY FROM THE LAKES REGION OF EAST TEXAS SOUTHWEST TO HOUSTON. ALTHOUGH ATMOSPHERE HAS STABILIZED SOMEWHAT WITH THE LOSS OF DAYTIME HEATING...KLCH SOUNDING THIS EVENING SHOWS A MODERATELY UNSTABLE AIRMASS WITH CAPES AROUND 1240 J/KG AND LI -4.3...WHICH SHOULD HELP TO SUSTAIN THE LINE AS IT MOVES SOUTHEAST. SEVERE THUNDERSTORM WATCH 65 CONTINUES IN EFFECT UNTIL 11 PM FOR EXTREME WESTERN LOUISIANA AND SOUTHEAST TEXAS. NO PLANS TO UPDATE ZONES CURRENTLY. && .PRELIMINARY POINT TEMPS/POPS... LCH 61 65 52 64 / 70 100 40 20 BPT 59 65 51 65 / 70 100 40 20 AEX 59 62 46 60 / 70 100 70 40 LFT 62 66 53 65 / 70 100 70 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE THUNDERSTORM WATCH...LAZ027-030-041-051. TX...SEVERE THUNDERSTORM WATCH...TXZ180>182-201-215-216. && 24
Hazardous weather outlook, Apr 10, 4:39 AM CDT, 17 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 439 AM CDT SAT APR 10 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 111030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 439 AM CDT SAT APR 10 2004 .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL SLOWLY MOVE SOUTH TODAY AND INTO CENTRAL LOUISIANA BY LATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS BOUNDARY AND THERE IS A POSSIBILITY THAT SOME OF THESE STORMS MAY BE SEVERE. AT THIS TIME...LARGE HAIL... DAMAGING WINDS AND HEAVY RAIN LOOK TO BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE FRONT WILL MOVE OFFSHORE EARLY SUNDAY MORNING BUT SHOWERS WITH A FEW ISOLATED THUNDERSTORMS WILL LINGER THROUGH MONDAY. HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT ON TUESDAY...KEEPING SKIES CLEAR THROUGH THE END OF THE WEEK. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MCNATT
In the hours before
Local storm report, Apr 10, 8:21 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG WOODVILLE 30.77N 94.42W
04/10/2004 TYLER TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTED POWER LINES DOWN IN WOODVILLE AND
ELECTRICITY OUT TO PARTS OF THE CITY.
&&
MJWLocal storm report, Apr 10, 9:14 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
914 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 2 N FRED 30.61N 94.18W
04/10/2004 1.75 INCH TYLER TX PUBLIC
REPORTED ALONG HIGHWAY 92
&&
MBBLocal storm report, Apr 10, 9:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
926 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG MAGNOLIA SPRINGS 30.74N 94.03W
04/10/2004 JASPER TX LAW ENFORCEMENT
TREE DOWN REPORTED NEAR INTERSECTION OF HGWY 96 AND FM
1005
&&
MBBThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:48 AM CDT | Special Marine Warning | LCH | 57 min | |
| Apr 11, 1:51 AM CDT | Special Marine Warning | LCH | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.